Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 173, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 9, 2020, 9:01 AM CDT for Osage County, Missouri. It took effect at Jun 9, 2020, 2:38 PM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2020, 9:01 AM CDT (14:01 UTC)
- In effect from
- Jun 9, 2020, 2:38 PM CDT
- Expired
- Jun 10, 2020, 3:50 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
925
WGUS43 KLSX 091401
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
901 AM CDT Tue Jun 9 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Maries River near Westphalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-102001-
/O.NEW.KLSX.FL.W.0173.200609T1938Z-200611T1345Z/
/WPHM7.1.ER.200609T1938Z.200610T0000Z.200610T0745Z.NO/
901 AM CDT Tue Jun 9 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Maries River near Westphalia
* from this afternoon to Thursday morning.
* At 8:00 AM Tuesday the stage was 6.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 11.6 feet by this evening. The river is forecast to
fall below flood stage by after midnight tonight.
* Impact: At 9.0 feet...County Road 610 begins flooding near the
Indian Creek bridge near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/10 06/11 06/12 06/13 06/14
Maries River
Westphalia 10.0 6.62 8.3 4.1 3.2 2.8 2.6
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$3 follow-up statements
828
WGUS83 KLSX 092241
FLSLSX
Flood Statement
National Weather Service St Louis MO
541 PM CDT Tue Jun 9 2020
...The flood warning continues for the following rivers in
Missouri...
Maries River near Westphalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-110442-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-200611T1533Z/
/WPHM7.1.ER.200609T1851Z.200610T0000Z.200610T0933Z.NO/
541 PM CDT Tue Jun 9 2020
The Flood Warning continues for
the Maries River near Westphalia
* until Thursday morning.
* At 5:02 PM Tuesday the stage was 12.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 12.6 feet by this evening, then
fall below flood stage early tomorrow.
* Impact: At 9.0 feet...County Road 610 begins flooding near the
Indian Creek bridge near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/10 06/11 06/12 06/13 06/14
Maries River
Westphalia 10.0 12.06 8.9 4.0 3.1 2.7 2.5
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$357
WGUS83 KLSX 100137
FLSLSX
Flood Statement
National Weather Service St Louis MO
837 PM CDT Tue Jun 9 2020
...The flood warning continues for the following rivers in
Missouri...
Maries River near Westphalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-110136-
/O.EXT.KLSX.FL.W.0173.000000T0000Z-200611T2203Z/
/WPHM7.1.ER.200609T1851Z.200610T0600Z.200610T1603Z.NO/
837 PM CDT Tue Jun 9 2020
The Flood Warning continues for
the Maries River near Westphalia
* until Thursday afternoon.
* At 8:01 PM Tuesday the stage was 13.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.9 feet by after midnight
tonight, then fall below flood stage tomorrow late morning.
* Impact: At 12.1 feet...The north end of County Road 521 begins
flooding adjacent to the river near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/10 06/11 06/12 06/13 06/14
Maries River
Westphalia 10.0 13.37 12.3 4.5 3.4 2.8 2.6
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$921
WGUS83 KLSX 100850
FLSLSX
Flood Statement
National Weather Service St Louis MO
350 AM CDT Wed Jun 10 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-100920-
/O.CAN.KLSX.FL.W.0173.000000T0000Z-200611T2203Z/
/WPHM7.1.ER.200609T1851Z.200610T0347Z.200610T0725Z.NO/
350 AM CDT Wed Jun 10 2020
The Flood Warning is cancelled for
the Maries River near Westphalia.
* At 3:00 AM Wednesday the stage was 8.9 feet.
* Flood stage is 10.0 feet.
* The river fell below flood stage at 2:25 AM Wednesday.
* The river will continue falling to 3.6 feet by tomorrow morning.
* Impact: At 12.1 feet...The north end of County Road 521 begins
flooding adjacent to the river near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/11 06/12 06/13 06/14 06/15
Maries River
Westphalia 10.0 8.90 6.6 3.6 3.0 2.6 2.4
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:36 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 9, 6:36 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
636 AM CDT Tue Jun 9 2020
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 426 AM CDT Tue Jun 9 2020
The main forecast issues today will be the heavy rainfall, gusty
winds and scattered strong to severe storms associated with Tropical
Depression Cristobal that will continue to slide northward through
the forecast area.
As of 09z, Tropical Depression Cristobal was just west of West
Plains, MO. It will continue to lift northward and will be near KCOU
by 15z and then over KUIN by 18z. In the meantime, showers will
continue to develop and spread northward. By this afternoon, there
will be a bit more instability and shear, especially to the east of
the main circulation over our Illinois counties. So SPC has kept
this area in a slight risk with the main threats being brief
tornadoes and damaging winds.
As for heavy rainfall, the GEFS and SREF plumes are indicating
between half an inch to an inch and a half for KCOU and KIRK, so
despite slightly lower rainfall amounts, kept Flash Flood Watch for
this area, but did cancel portions over southeast Missouri, as
rainfall amounts will be a lot less than previously forecast.
As for winds with this system, the highest wind gusts will be over
our far eastern Illinois counties with sustained winds near 30 mph
and gusts near 45 mph. So have issued a Wind Advisory for this area
from 10 am to 7 pm today.
With Cristobal exiting by early afternoon, some question as to any
additional storm development, but majority of the CAMs are
indicating isolated/scattered storm development on remnant boundary
from Cristobal that ties in with upper level closed low/surface low
over central KS, along the I-70 corridor. This boundary will lift
northward this evening, with associated storms exiting. Then
majority of forecast area should see a break from the activity with
another shot of showers during the day on Wednesday, mainly along
and north of the I-70 corridor, as the system over KS lifts
northeastward towards Great Lakes region.
Despite clouds and storms today, highs will warm up into the upper
70s to upper 80s. Then cooler air will make it's way into the region
with lows tonight in the upper 50s to low 70s. Highs on Wednesday
will be almost 10 degrees below normal, in the low to mid 70s.
Byrd
.LONG TERM... (Wednesday Night through Monday)
Issued at 426 AM CDT Tue Jun 9 2020
The rest of the forecast period looks to be rather tranquil with
near normal temperatures. Models are still indicating a weak cold
front will slide south through region Thursday night into Friday,
but moisture remains limited, so no precipitation expected.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Wednesday Morning)
Issued at 633 AM CDT Tue Jun 9 2020
Tropical Depression Cristobal is located near KLBO as of 11z and
will continue to lift to the north today. With the system expected
to track over KCOU around 15z, winds will be less gusty there
until system moves away from site. Otherwise, widespread showers
will persist with MVFR/IFR ceilings and visibilities through early
afternoon, then conditions improve as Cristobal lifts out.
As for directions of winds, will depend on location of TD
Cristobal in relation to the TAF sites. Initially winds should be
east to northeast, then veer to the south and southwest for St.
Louis metro area TAFs, while winds at KCOU will back to the west
to southwest as system exits. Current model trends have Cristobal
tracking just west of UIN, so winds will veer from the east to
south to southwest as system slides by.
Could see some isolated showers/storms late this afternoon through
early this evening, so have vicinity storm mention for a few hours
at TAF sites.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 87 66 74 60 / 100 50 20 5
Quincy 80 59 71 57 / 100 50 40 5
Columbia 84 57 72 56 / 100 50 30 0
Jefferson City 87 57 74 57 / 100 50 20 0
Salem 84 70 76 58 / 80 60 20 5
Farmington 85 62 73 55 / 100 30 10 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through this evening for Audrain MO-Boone MO-
Callaway MO-Cole MO-Gasconade MO-Knox MO-Lewis MO-Marion MO-
Moniteau MO-Monroe MO-Osage MO-Ralls MO-Shelby MO.
IL...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for Bond IL-Clinton IL-Fayette IL-Marion IL-Montgomery IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 9, 3:41 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 AM CDT Tue Jun 9 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 341 AM CDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms across parts of the area. A few storms may be capable of producing weak, short-lived tornadoes across southwest and west central Illinois. Heavy rainfall of 1 to 2 inches with locally higher amounts is expected, especially across portions of central and northeastern Missouri. A Flash Flood Watch is in effect for this area. Maximum sustained winds of 30 mph with gusts up to 45 mph are expected today, mainly for southwest Illinois, so a Wind Advisory is in effect for this area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Spotters are also encouraged to report rainfall amounts in excess of an inch or any flooding to the National Weather Service. Byrd
In the hours before
Local storm report, Jun 9, 7:59 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 AM CDT TUE JUN 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM FLOOD 2 NNW COLUMBIA 38.98N 92.34W
06/09/2020 BOONE MO LAW ENFORCEMENT
FLOODING HAS MADE A FEW AREA ROADS
IMPASSABLE.
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:42 AM CDT | River Flood Warning | LSX | Boone | 6 hr |
| Jun 9, 11:10 AM CDT | River Flood Warning | LSX | Franklin, Warren | 4 days |
| Jun 9, 11:10 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 5 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.